| Model Number |
400U23 |
| Medical Device Problem Code |
Inadequacy of Device Shape and/or Size (1583)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
09/29/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that during the implant of this 23mm bioprosthetic valve, it was explanted and replaced with a non-medtronic device.The reason for the replacement was reported as patient anatomy.It was reported that the surgeon oversized the valve and the product did not malfunction.It was stated that both the barrel end and replica end of the avalus sizers and a body surface area (bsa) chart were used for valve sizing.The bsa chart did not indicate a larger valve was needed than what was sized for this patient and the annulus was not felt to be between two different valve sizes.It was reported that pledgets were used and the valve was re-sized following the pledget placement.It was stated that the surgeon was new with the avalus valve and sizers.No adverse patient effects were reported.